MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4, and a5: unknown; requested but not provided.Section d6a: if implanted, give date: not applicable, as the lens was not implanted.Section d6b: if explanted, give date: not applicable, as the lens was not implanted.Device evaluation: visual inspection under magnification revealed that the complaint handpiece was received with the lens stuck inside of the cartridge and overridden by the plunger rod.The cartridge tip could be observed to be bent, in a way consistent with a handpiece that was dropped.The plunger rod could be observed to be damaging and puncturing the side of the cartridge neck.The handpiece was disassembled and the assembly was inspected, no issues that could cause or contribute to the complaint issues.The plunge rod could be observed to be bent, however a lack of damage in the lens module indicates that the plunger rod bent after being advanced.The lens was removed from the cartridge and cleaned, revealing that the lens and haptic were damage.The complaint issue of cartridge crack was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other issues observed during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaint for this production order number has been received.Conclusion: as per complaint investigation results, the product was released within specifications.Relationship between the device and the reported incident could not be determined.Therefore, there is no indication of a product deficiency or product malfunction.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) cartridge broke/cracked while inserting into the patient¿s eye.Only the cartridge touched the patient¿s eye and the lens was not inserted.The procedure was completed successfully using another iol.The lens was received for evaluation and it was confirmed that the cartridge tip was damaged.No further information was provided.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17158135
Report Number3012236936-2023-01525
Device Sequence Number17128881
Product Code HQL
UDI-Device Identifier05050474731707
UDI-Public(01)05050474731707(17)250729
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Initial Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown